Why does my tinnitus INCREASE after treatment?

When using spectral notched audio therapy to treat tinnitus, a common side-effect that some users report is a brief INCREASE in their tinnitus. While this is obviously undesirable, it is actually a normal (and temporary) auditory hallucination – called the Zwicker tone. As such, you should persist with treatment, because the Zwicker tone is only temporary and may make you think that there are no long term benefits of the tinnitus audio therapy – but there are!

That being said, some people’s tinnitus is severe (or complex in nature, consisting of multiple tones, requiring more management), in which case we recommend supplementing treatment with therapies such as controlling diet (reduce salt, sugar and alcohol intake) and trying guided meditation. A good app for various types of brain wave entrainment (good for aiding meditation, concentration, or sleep) is BRAINAURAL, a binaural beats audio therapy app

Leave a Reply

Your email address will not be published. Required fields are marked *